ISSN:
 1556-1801

eISSN:
 1556-181X

All Issues

Volume 17, 2022

Volume 16, 2021

Volume 15, 2020

Volume 14, 2019

Volume 13, 2018

Volume 12, 2017

Volume 11, 2016

Volume 10, 2015

Volume 9, 2014

Volume 8, 2013

Volume 7, 2012

Volume 6, 2011

Volume 5, 2010

Volume 4, 2009

Volume 3, 2008

Volume 2, 2007

Volume 1, 2006





Networks and Heterogeneous Media

February 2022 , Volume 17 , Issue 1

Select all articles

Export/Reference:

An explicit finite volume algorithm for vanishing viscosity solutions on a network
John D. Towers
2022, 17(1): 1-13 doi: 10.3934/nhm.2021021 +[Abstract](903) +[HTML](257) +[PDF](319.02KB)
Abstract:

In [Andreianov, Coclite, Donadello, Discrete Contin. Dyn. Syst. A, 2017], a finite volume scheme was introduced for computing vanishing viscosity solutions on a single-junction network, and convergence to the vanishing viscosity solution was proven. This problem models \begin{document}$ m $\end{document} incoming and \begin{document}$ n $\end{document} outgoing roads that meet at a single junction. On each road the vehicle density evolves according to a scalar conservation law, and the requirements for joining the solutions at the junction are defined via the so-called vanishing viscosity germ. The algorithm mentioned above processes the junction in an implicit manner. We propose an explicit version of the algorithm. It differs only in the way that the junction is processed. We prove that the approximations converge to the unique entropy solution of the associated Cauchy problem.

$ \Gamma $-convergence of quadratic functionals with non uniformly elliptic conductivity matrices
Lorenza D'Elia
2022, 17(1): 15-45 doi: 10.3934/nhm.2021022 +[Abstract](917) +[HTML](278) +[PDF](477.87KB)
Abstract:

We investigate the homogenization through \begin{document}$ \Gamma $\end{document}-convergence for the \begin{document}$ L^2({\Omega}) $\end{document}-weak topology of the conductivity functional with a zero-order term where the matrix-valued conductivity is assumed to be non strongly elliptic. Under proper assumptions, we show that the homogenized matrix \begin{document}$ A^\ast $\end{document} is provided by the classical homogenization formula. We also give algebraic conditions for two and three dimensional \begin{document}$ 1 $\end{document}-periodic rank-one laminates such that the homogenization result holds. For this class of laminates, an explicit expression of \begin{document}$ A^\ast $\end{document} is provided which is a generalization of the classical laminate formula. We construct a two-dimensional counter-example which shows an anomalous asymptotic behaviour of the conductivity functional.

Asymptotic analysis of an elastic material reinforced with thin fractal strips
Mustapha El Jarroudi, Youness Filali, Aadil Lahrouz, Mustapha Er-Riani and Adel Settati
2022, 17(1): 47-72 doi: 10.3934/nhm.2021023 +[Abstract](659) +[HTML](205) +[PDF](479.92KB)
Abstract:

We study the asymptotic behavior of a three-dimensional elastic material reinforced with highly contrasted thin vertical strips constructed on horizontal iterated Sierpinski gasket curves. We use \begin{document}$ \Gamma $\end{document}-convergence methods in order to study the asymptotic behavior of the composite as the thickness of the strips vanishes, their Lamé constants tend to infinity, and the sequence of the iterated curves converges to the Sierpinski gasket in the Hausdorff metric. We derive the effective energy of the composite. This energy contains new degrees of freedom implying a nonlocal effect associated with thin boundary layer phenomena taking place near the fractal strips and a singular energy term supported on the Sierpinski gasket.

Telegraph systems on networks and port-Hamiltonians. Ⅱ. Network realizability
Jacek Banasiak and Adam Błoch
2022, 17(1): 73-99 doi: 10.3934/nhm.2021024 +[Abstract](445) +[HTML](128) +[PDF](468.16KB)
Abstract:

Hyperbolic systems on networks often can be written as systems of first order equations on an interval, coupled by transmission conditions at the endpoints, also called port-Hamiltonians. However, general results for the latter have been difficult to interpret in the network language. The aim of this paper is to derive conditions under which a port-Hamiltonian with general linear Kirchhoff's boundary conditions can be written as a system of \begin{document}$ 2\times 2 $\end{document} hyperbolic equations on a metric graph \begin{document}$ \Gamma $\end{document}. This is achieved by interpreting the matrix of the boundary conditions as a potential map of vertex connections of \begin{document}$ \Gamma $\end{document} and then showing that, under the derived assumptions, that matrix can be used to determine the adjacency matrix of \begin{document}$ \Gamma $\end{document}.

Well-posedness theory for nonlinear scalar conservation laws on networks
Markus Musch, Ulrik Skre Fjordholm and Nils Henrik Risebro
2022, 17(1): 101-128 doi: 10.3934/nhm.2021025 +[Abstract](478) +[HTML](153) +[PDF](2914.09KB)
Abstract:

We consider nonlinear scalar conservation laws posed on a network. We define an entropy condition for scalar conservation laws on networks and establish $L^1$ stability, and thus uniqueness, for weak solutions satisfying the entropy condition. We apply standard finite volume methods and show stability and convergence to the unique entropy solution, thus establishing existence of a solution in the process. Both our existence and stability/uniqueness theory is centred around families of stationary states for the equation. In one important case – for monotone fluxes with an upwind difference scheme – we show that the set of (discrete) stationary solutions is indeed sufficiently large to suit our general theory. We demonstrate the method's properties through several numerical experiments.

2020 Impact Factor: 1.213
5 Year Impact Factor: 1.384
2020 CiteScore: 1.9

Editors

Referees

Librarians

Email Alert

[Back to Top]